+ Site Statistics
References:
54,258,434
Abstracts:
29,560,870
PMIDs:
28,072,757
+ Search Articles
+ PDF Full Text Service
How our service works
Request PDF Full Text
+ Follow Us
Follow on Facebook
Follow on Twitter
Follow on LinkedIn
+ Subscribe to Site Feeds
Most Shared
PDF Full Text
+ Translate
+ Recently Requested

Hand-foot syndrome (hand-foot skin reaction, palmar-plantar erythrodysesthesia): focus on sorafenib and sunitinib



Hand-foot syndrome (hand-foot skin reaction, palmar-plantar erythrodysesthesia): focus on sorafenib and sunitinib



Oncology 77(5): 257-271



Hand-foot syndrome (HFS), also called hand-foot skin reaction, palmar-plantar erythrodysesthesia, acral erythema, and Burgdorf reaction, is a dose-limiting cutaneous toxicity of many chemotherapeutic agents. Recently, the multiple tyrosine kinase inhibitor class of novel targeted therapies, including sorafenib and sunitinib, has emerged as an important cause of HFS, with 10-28% of patients treated with sunitinib and 10-62% of patients treated with sorafenib reporting HFS. This review examines the epidemiology, clinical features, histopathology, pathogenesis models, prognostic implications, and management of HFS, with particular attention to HFS induced by sorafenib and sunitinib. The high prevalence of HFS reported by patients treated with these medications underscores the need for greater understanding of the pathogenesis and management of this syndrome.

Please choose payment method:






(PDF emailed within 0-6 h: $19.90)

Accession: 053476211

Download citation: RISBibTeXText

PMID: 19923864

DOI: 10.1159/000258880


Related references

Hand-foot syndrome (palmar-plantar erythrodysesthesia. Schweizerische Medizinische Wochenschrift 130(40): 1413-1416, 2000

Antineoplastic TherapyInduced Palmar Plantar Erythrodysesthesia (Hand-Foot) Syndrome. American Journal of Clinical Dermatology 1(4): 225-234, 2000

Cutaneous toxicity by ftorafur, hand-foot or palmar-plantar erythrodysesthesia syndrome. Revista Clinica Espanola 188(3): 165-166, 1991

Pegylated liposomal doxorubicin-related palmar-plantar erythrodysesthesia ('hand-foot' syndrome). Annals of Oncology 18(7): 1159-1164, 2007

Antineoplastic therapy-induced palmar plantar erythrodysesthesia ('hand-foot') syndrome. Incidence, recognition and management. American Journal of Clinical Dermatology 1(4): 225-234, 2001

Hand foot skin reaction in cancer patients treated with the multikinase inhibitors sorafenib and sunitinib. Annals of Oncology 19(11): 1955-1961, 2008

Palmar-plantar erythrodysesthesia secondary to sunitinib treatment resulting in necrotic foot syndrome aggravated by background diabetic vascular disease. Archives of Dermatology 144(8): 1081-1082, 2008

Evolving strategies for the management of hand-foot skin reaction associated with the multitargeted kinase inhibitors sorafenib and sunitinib. Oncologist 13(9): 1001-1011, 2008

Hand foot skin reaction (HFSR) by the multikinase inhibitors (MKIs) sorafenib and sunitinib: Impact on quality of life (QoL). Journal of Clinical Oncology 26(15_Suppl): 16122-16122, 2016

The effect of hand-foot skin reaction associated with the multikinase inhibitors sorafenib and sunitinib on health-related quality of life. Journal of Drugs in Dermatology 11(11): E61-E65, 2013

Unmet needs of cancer patients with chemotherapy-related hand-foot syndrome and targeted therapy-related hand-foot skin reaction: A qualitative study. European Journal of Oncology Nursing 38: 65-69, 2019

Blackberry-induced hand-foot skin reaction to sunitinib. Investigational New Drugs 27(4): 389-390, 2008

Grade III hand-foot skin reaction induced by sorafenib. Anais Brasileiros de Dermatologia 92(4): 590-591, 2017

Severe sorafenib-induced hand-foot skin reaction. Dermatology Online Journal 17(5): 14, 2011

Sorafenib-induced hand-foot skin reaction: a Koebner phenomenon?. Targeted Oncology 4(4): 307-310, 2010